MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7PROH-HD-12Q
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The user report of "no image" was confirmed due to faulty charge coupled device unit.Cable unit was tested on a known-good charge coupled device unit however intermittent noise/ white streaks were exhibited in the image.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The high definition autoclavable camera head displayed intermittent noise/ white streaks in the image.No patient harm or injury occurred due to this malfunction.
 
Additional Manufacturer Narrative
Based on further file review the g3 aware date in the initial report is corrected to 4/28/2021.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the probable cause is likely a failure of the ccd unit or a failure of the cable unit.Cable failure is likely due to user handling.The failure of the ccd unit is likely due to the deterioration of the material of the ccd sensor from ultraviolet rays.This issue is addressed in the instructions for use (ifu): "do not coil the camera cable with a diameter of less than 20 cm.The camera cable may be damaged.Never excessively pull the camera cable, but straighten it gradually when it is coiled.The camera cable could be damaged.Never excessively bend, pull, twist, coil, squeeze, or crush the camera cable.The camera cable could be damaged.Do not use excessive force when wiping the external surfaces of the camera cable.The camera cable could be damaged.Never attempt to lift the entire assembly by the camera cable while the camera head is attached to the endoscope.The camera cable could be damaged.Never use a clamp or forceps to attach the camera cable to another object.The camera cable could be damaged.".

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11892985
Report Number8010047-2021-06801
Device Sequence Number14374123
Product Code GCJ
UDI-Device Identifier04953170228865
UDI-Public04953170228865
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7PROH-HD-12Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/01/2021
Supplement Date Received by Manufacturer05/27/2021
06/23/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date05/28/2021
07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1